Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 27, 2019, 1:03 AM CDT for Howell County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2019, 1:03 AM CDT (06:03 UTC)
- Expired
- Aug 27, 2019, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howell County, MO
The radar
The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
241
WGUS53 KSGF 270603
FFWSGF
MOC091-271000-
/O.NEW.KSGF.FF.W.0105.190827T0603Z-190827T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
103 AM CDT Tue Aug 27 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Howell County in south central Missouri...
* Until 500 AM CDT.
* At 101 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen in the West Plains area, with additional heavy rain
expected to occur within the next 30 minutes to an hour.
Flash flooding could potentially begin shortly in the city of West
Plains, particularly within the Howell Creek basin and it's
smaller tributaries.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
West Plains...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3678 9186 3676 9182 3674 9181 3672 9179
3670 9175 3670 9168 3667 9168 3667 9181
3669 9184 3669 9188 3670 9191 3674 9192
3677 9192 3679 9190
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 12:33 AM CDT, 30 minutes earlier.
Area forecast discussion, Aug 27, 12:33 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1233 AM CDT Tue Aug 27 2019 .SHORT TERM...(This evening through Tuesday) Issued at 326 PM CDT Mon Aug 26 2019 Very complex and challenging forecast given the current storms moving through southern Missouri at this time with model guidance remaining very poor today. An outflow boundary currently resides from Chanute, KS to Joplin to Cassville, MO with a stabilized airmass occuring north of that line. The atmosphere along and southwest of that line was very unstable with ML capes around 4000 j/kg. Satellite imagery showed that the outflow boundary was slowing down its southwest extent and beginning to intersect with a frontal boundary west of Chanute. Thunderstorms will continue for the next few hours across southern Missouri before exiting the south and east. The big question for the remainder of the evening and night is with the activity that will get going later on (after 7pm) across southeast Kansas and northeast Oklahoma as shortwave energy moves in. This activity will likely develop and move east, likely remaining the strongest near and south of the outflow boundary/recovering airmass region. Large hail to the size of golf balls will still be possible, however this looks to be confined to extreme southeast Kansas and far southwest Missouri, locations further northeast will likely see smaller hail sizes. As far as winds go, damaging winds in excess of 60-70mph will be possible even a little further north of the outflow boundary. Cant rule out an isolated tornado, especially if any cells have boundary interaction. Timing/Locations: Storms will likely regenerate to our west after 7pm and move into southeast Kansas by 7-9pm with storms moving through southern Missouri, mainly along and south of a Ft Scott Kansas, to Bolivar, Mo to Eminence, Mo line. in the 9pm-1am timeframe. Locations further north of this line may see very little additional convection or severe potential. Conditions on Tuesday look much calmer and quieter with highs in the upper 70s to near 80 with northerly flow at 850mb. .LONG TERM...(Tuesday Night through Monday) Issued at 326 PM CDT Mon Aug 26 2019 Surface high pressure will slide over head mid week, providing cooler and drier conditions across the area. Zonal flow returns by the end of the week into the weekend with precip chances increasing across the area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1228 AM CDT Tue Aug 27 2019 A cold front was moving through the region early this morning. Showers lingered at the Branson terminal with slowly improving conditions behind the front. Cooler air will move across the area behind the front brining low IFR stratus to the area for a few hours around sunrise. Improving conditions are then expected with clearing skies by the late afternoon and evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Hatch
Hazardous weather outlook, Aug 26, 11:07 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1107 PM CDT Mon Aug 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1107 PM CDT Mon Aug 26 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Strong to severe storms will continue move southeast across the Missouri Ozarks ahead of a cold front as it moves east overnight. Large hail to the size of quarters, damaging winds in excess of 60 mph, and an isolated tornado are possible as these storms move across the area. The greatest risk for severe weather will occur southeast of Interstate 44. Although storms will move through quickly, very heavy rainfall rates are possible that may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Shower and thunderstorm chances return towards the end of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed over the next six hours for areas southeast of Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Aug 26, 10:51 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
1051 PM CDT Mon Aug 26 2019
MOZ090-091-095-103-104-270430-
Greene MO-Taney MO-Webster MO-Christian MO-Stone MO-
1051 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...CHRISTIAN...
NORTHWESTERN TANEY...NORTHERN STONE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 1130 PM CDT...
At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Crane. Movement was
southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Battlefield...
Rogersville... Clever...
Seymour... Sparta...
Crane... Reeds Spring...
Highlandville... Fremont Hills...
Fordland... Branson West...
Galena... Diggins...
Mccord Bend... Hurley...
Spokane... Oldfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Missouri.
LAT...LON 3687 9362 3694 9361 3722 9324 3721 9271
3707 9288 3707 9291 3704 9291 3668 9333
TIME...MOT...LOC 0351Z 315DEG 19KT 3716 9325 3693 9353
RothsteinSpecial weather statement, Aug 26, 11:06 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Springfield MO
1106 PM CDT Mon Aug 26 2019
MOZ102-270430-
Barry MO-
1106 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY COUNTY UNTIL 1130
PM CDT...
At 1106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Seligman, or 12 miles southwest of Cassville, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Shell Knob...
Seligman... Exeter...
Washburn... Golden...
Emerald Beach... Eagle Rock...
Chain-O-Lakes... Arrow Point...
Wayne...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Missouri. A Severe Thunderstorm Watch also remains in
effect until 600 AM CDT for southwestern Missouri.
LAT...LON 3650 9407 3657 9408 3667 9406 3665 9358
3650 9358
TIME...MOT...LOC 0406Z 278DEG 40KT 3652 9399
RothsteinSpecial weather statement, Aug 26, 11:38 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
1138 PM CDT Mon Aug 26 2019
MOZ083-098-270545-
Dent MO-Shannon MO-
1138 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND DENT
COUNTIES UNTIL 1245 AM CDT...
At 1138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles east of Fort Leonard Wood to Licking
to near Raymondville to near Houston. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Current River State Park... Ozark National Scenic Riverways...
Echo Bluff State Park... Montauk State Park...
Salem... Bunker...
Lenox... Montauk...
Turtle... Jadwin...
Howes Mill... Midridge...
Darien... Gladden...
Boss... Round Spring...
Akers... Stone Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
south central Missouri.
LAT...LON 3720 9165 3742 9164 3743 9175 3760 9176
3760 9181 3767 9181 3769 9116 3759 9115
3759 9131 3751 9131 3750 9121 3742 9121
3741 9117 3726 9116 3725 9112 3720 9112
3720 9109 3715 9104
TIME...MOT...LOC 0438Z 277DEG 40KT 3765 9186 3750 9182 3736 9187 3727
9199
TitusSpecial weather statement, Aug 26, 11:42 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
1142 PM CDT Mon Aug 26 2019
MOZ095-096-104-105-270530-
Douglas MO-Ozark MO-Taney MO-Christian MO-
1142 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OZARK...SOUTHWESTERN
DOUGLAS...SOUTHEASTERN CHRISTIAN AND NORTHERN TANEY COUNTIES UNTIL
1230 AM CDT...
At 1142 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Sparta to near Taneyville
to near Merriam Woods. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Lake Taneycomo... Forsyth...
Merriam Woods... Kissee Mills...
Rockaway Beach... Taneyville...
Brownbranch... Thornfield...
Rome... Garrison...
Bradleyville... Long Run...
Walnut Shade... Powersite...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southwestern Missouri.
LAT...LON 3673 9255 3665 9270 3663 9309 3681 9330
3686 9311 3692 9293
TIME...MOT...LOC 0442Z 301DEG 27KT 3687 9291 3681 9303 3679 9321
TitusLocal storm report, Aug 27, 12:25 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 AM CDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM TSTM WND GST CABOOL 37.12N 92.10W
08/26/2019 M72 MPH TEXAS MO BROADCAST MEDIA
RADIO STATION IN CABOOL MEASURED 72 MPH. THERE ARE ALSO
TREES DAMAGED IN TOWN.
&&
DCRAMERLocal storm report, Aug 27, 12:32 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 AM CDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG 3 NNE MANSFIELD 37.15N 92.56W
08/26/2019 WRIGHT MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A TREE ACROSS
HIGHWAY 5 BETWEEN MANSFIELD AND HARTVILLE.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:39 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 4 hr |
| Aug 26, 7:47 PM CDT | Special Weather Statement | SGF | Dallas | 43 min |
| Aug 26, 8:34 PM CDT | River Flood Warning | SGF | Vernon | 43 hr |
| Aug 26, 8:34 PM CDT | River Flood Warning | SGF | Bates, Vernon | 62 hr |
| Aug 26, 8:43 PM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
| Aug 26, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 58 min |
| Aug 26, 9:30 PM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 6 hr |
| Aug 26, 9:42 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 63 min |
| Aug 26, 10:01 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 29 min |
| Aug 26, 10:29 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 46 min |
| Aug 26, 10:29 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 46 min |
| Aug 26, 10:43 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 4 hr |
| Aug 26, 10:51 PM CDT | Special Weather Statement | SGF | Christian | 39 min |
| Aug 26, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 56 min |
| Aug 26, 11:06 PM CDT | Special Weather Statement | SGF | Barry | 24 min |
| Aug 26, 11:15 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 45 min |
| Aug 26, 11:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 60 min |
| Aug 26, 11:38 PM CDT | Special Weather Statement | SGF | Dent | 67 min |
| Aug 26, 11:42 PM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Aug 26, 11:53 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| Aug 26, 11:59 PM CDT | Areal Flood Advisory | SGF | Maries, Phelps, Pulaski | 6 hr |
| Aug 27, 12:15 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 45 min |
| Aug 27, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 41 min |
| Aug 27, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 56 min |
| Aug 27, 1:02 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 58 min |
| Aug 27, 1:21 AM CDT | Flash Flood Warning | SGF | Howell, Oregon | 8 hr |
| Aug 27, 7:12 AM CDT | River Flood Warning | SGF | Vernon | 52 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.